A question I’ve been asked more than once is, “Can a skin rash be caused by a Candida cleanse?”. The answer is, yes, it can. Skin rashes are quite common with people who go through many different types of cleanses or detoxes. It’s not unusual.
When you think about it, a cleanse is like cleaning house. The body has got lots of junk in it, but it needs to come out, and a great way for the body to express a symptom is on the skin. If you’re taking supplements to help clean out the liver, the immune system is going to be working overtime. The immune system is going to be mopping up a lot of toxins in the body.
Some of what is being mopped up are yeasts and bacteria which release their own toxins. In response, the immune system releases chemicals that can lead to uncomfortable, itchy skin rashes.
- All You Need To Know About Rhodotorula
- How Many Stool Samples Do I Need for the CDSA Test?
- Functional vs Conventional Laboratory Testing for Candida
- Metabolites, Mycotoxins, and Acetaldehyde – What Are They?
- Fatty Liver And Candida Infection: Is it Connected?
When I see a client that has developed a rash after starting a Candida cleanse, I will often draw a bell curve on a piece of paper. I will let the client know, “You could be anywhere on this bell curve. You could be going up. You could be up the top. Or you could be on the way down.”. In other words, the rash will come to an end eventually, but it’s hard to know when.
When a skin condition pops up with treatment, don’t despair. In most cases, the skin condition will calm right down within several days. If you get a nasty skin flare after starting a cleanse, it’s not a bad idea to temporarily stop the Candida protocol. Allow the skin to settle down a bit and then begin the Candida cleanse again.
Some people intensify the cleanse when they develop a rash. The problem is that it makes the skin problem even worse. My recommendation is to back off, let things calm down, resume the cleanse, and play it by ear. Common sense goes a long way when it comes to doing a Candida cleanse.